MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 9 MM / TI CANN FRN / GT 360MM / RIGHT - STERILE; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 9 MM / TI CANN FRN / GT 360MM / RIGHT - STERILE; ROD,FIXATION,INTRAMEDULLARY
Model Number 04.033.966S
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, during an unknown surgery, the surgeon had difficulty inserting the titanium cannulated femur recon nail.The surgeon could not advance until he reamed the nail further distal to the lesser trochanter resulting in it getting stuck.The surgeon used an unknown reamer to seat the nail flush but did not want to pull it out again and ream further.The surgeon did not want to split the femur while trying to hammer it in further.It is an unknown if there was surgical delay.Procedure and the patient outcome are unknown.Concomitant medical products: unknown reamer (part #: unknown, lot #: unknown, quantity: 1).This report is for one (1) 9 mm / ti cann frn / gt 360mm / right - sterile.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.No product was returned; the investigation was performed based upon a review of the received medical images.Upon review of the medical images, it cannot be confirmed that there was difficulty inserting the nail.One image shows a reamer being used in the femur; while the remaining images show the nail being inserted and the final inserted location.The cause for the difficulty inserting is not able to be determined.During this investigation no product design or manufacturing issues were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, during an unknown surgery, the surgeon had difficulty inserting the titanium cannulated femur recon nail.The surgeon could not advance until he reamed the nail further distal to the lesser trochanter resulting in it getting stuck.The surgeon used an unknown 14mm reamer to seat the nail flush but did not want to pull it out again and ream further.The surgeon did not want to split the femur while trying to hammer it in further.It was further reported that the taper of the driving end extends far into the diaphysis to accommodate the recon screw features, requires excessive distal reaming beyond the standard for a starting reamer.It is an unknown if there was surgical delay.Procedure and the patient outcome are unknown.

Brand Name
9 MM / TI CANN FRN / GT 360MM / RIGHT - STERILE
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8176250
Report Number2939274-2018-55447
Device Sequence Number16519410
Product Code HSB
UDI-Device Identifier10886982272225
UDI-Public(01)10886982272225
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K172157
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.033.966S
Device Catalogue Number04.033.966S
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/27/2018
Supplement Date Received by Manufacturer11/27/2018
12/25/2018
Initial Report FDA Received Date12/18/2018
Supplement Report FDA Received Date12/18/2018
01/16/2019
Patient Sequence Number1